MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE MICROFX OCD UNIVERSAL DRILL; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE MICROFX OCD UNIVERSAL DRILL; BIT, DRILL
Catalog Number 234-200-200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the drill bit broke.All broken pieces were retrieved.
 
Additional Manufacturer Narrative
The product was returned for investigation and the reported failure mode was confirmed.Alleged failure: customer had microfx drill bit break going into bone.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: excessive force applied on drill, running drill in reverse, drill is started/stopped while in bone, or hard bone.The reported failure mode will be monitored for future reoccurrence.Mfg date: manufacture date is not known.
 
Event or Problem Description
It was reported that the drill bit broke.All broken pieces were retrieved.

Brand Name
MICROFX OCD UNIVERSAL DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7616938
Report Number0002936485-2018-00489
Device Sequence Number1946602
Product Code HTW
UDI-Device Identifier37613327004091
UDI-Public37613327004091
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number234-200-200
Device Lot Number48979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer05/23/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR